MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD #2 LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 10/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to cied system/pocket infection.Spectranetics lld #2 lead locking devices (lld #2s), along with suture and femoral snares, were used to provide traction.Beginning with a spectranetics 11f tightrail sub-c rotating dilator sheath, then switching to an 11f tightrail (long), the rv lead was removed without issues.Next, the 11f tightrail sub-c was used on the ra lead, encountering snowplowing of the lead (lead insulation bunching up on itself) occurred in the innominate region.A 13f tightrail (long) was used to advance over the snowplowed region, and the ra lead was removed; however, a pericardial effusion was detected via transesophageal echocardiography (tee).While the physician was examining the ra lead, which had significant tissue on the tines at the lead's tip, the patient's blood pressure dropped.Rescue efforts began immediately, including rescue balloon and sternotomy.A perforation of the right atrial appendage (raa) was discovered and repaired.An innominate perforation was also discovered during the repair; however the physician felt this was related to the saw used during the rescue, and unrelated to any spectranetics device.The patient survived the procedure.This report captures the lld #2 providing traction within the ra lead which may have caused or contributed to the perforation (since snaring was also providing traction), requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
D4): device lot number, expiration date unk.Partial udi populated.H3): the device was discarded, thus no investigation could be completed.H4): device manufacture date unk because lot number unk h6): cardiac perforation is a known risk of complication with use of the lld.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
**udi related data quality updates only** d4): correction: removing primary di number from udi# field.The lot number was not provided, thus an entire udi# is unavailable.G3): on 11jul2024, the manufacturer received fda email correspondence identifying a discrepancy in the udi information (section d of the initial mdr).Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD #2 LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18145033
Report Number3007284006-2023-00069
Device Sequence Number12509618
Product Code DRB
UDI-Device Identifier00813132023010
UDI-Public00813132023010
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number518-019
Device Catalogue Number518-019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 1342T RA PACING LEAD.; ABBOTT 1342T RV PACING LEAD.; SNARE MANUFACTURER/TYPE UNK.; SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH.; SPECTRANETICS 11F TIGHTRAIL SUB-C DILATOR SHEATH.; SPECTRANETICS 13F TIGHTRAIL DILATOR SHEATH.; SPECTRANETICS LLD #2 IN RV LEAD.; SUTURE MANUFACTURER/TYPE UNK.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age73 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite